Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 102, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 9, 2000, 3:50 AM CDT for La Crosse County, Vernon County, Wisconsin. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 9, 2000, 3:50 AM CDT (08:50 UTC)
- Expired
- Jul 9, 2000, 4:45 AM CDT
- In force
- 55 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties La Crosse County, WI, Vernon County, WI
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.8 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3971 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 17.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 090850 SVRLSE WIC063-123-090945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 350 AM CDT SUN JUL 9 2000 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VERNON COUNTY IN SOUTHWEST WISCONSIN LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN * UNTIL 445 AM CDT * AT 350 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHEAST OF LA CROSSE...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE... NEAR COON VALLEY AT 410 AM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 55 MPH...DESTRUCTIXVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. RIECK LAT...LON 4393 9109 4385 9131 4359 9114 4368 9089
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:40 AM CDT, 10 minutes earlier.
Area forecast discussion, Jul 9, 3:40 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 340 AM CDT SUN JUL 9 2000 FORECAST CONCERNS THIS PERIOD ARE HEAVY RAIN THREAT OVERNIGHT TONIGHT ALONG IA/MN BORDER AND EAST. CURRENT THUNDERSTORM ACTIVITY SHOULD CONTINUE TO WEAKEN AND MOVE SOUTH PER SHEAR FIELDS. HOWEVER INSTABILITY AND FORCING IS THERE FOR NON-SEVERE SHOWERS/STORMS TO MOVE INTO NERN IA INTO THE MORNING HOURS BEFORE DYING. MID-LEVEL CAPPING AND STABLITY IS NOT AS STRONG AS IN DAYS EARLIER. CAP/STABILITY STRENGTHENS WESTWARD INTO MN SO WESTERN AREAS MAY HAVE A LESSER CHANCE THIS MORNING OF SCT TSRA. BEHIND THIS SYSTEM...SHOULD HAVE PARTLY SUNNY SKIES AND HEATING. LARGE SCALE PATTERN IS TO RETROGRADE RIDGE AXIS AND ALLOW EASTERN NORTH AMERICAN TROUGH TO INFLUENCE REGIONAL WEATHER. THUS... CONVECTIVE BAND MOVES THROUGH TODAY WITH A BOUNDARY TO SET UP NRN IA. LARGE SCALE COLD FRONT NOW KHON-KDLH TO SLID SOUTH ALLOWING CANADIAN AIR MASS INTO FORECAST AREA BY LATE MONDAY. BY MIDNIGHT TONIGHT...SHOULD BE ALONG KMSP-KGRB LINE. BY LATE MONDAY...SHOULD BE FROM KIND-KMLI-KLNK ROUGHLY. SAME CONVECTIVE PARAMETERS COME TOGETHER TONIGHT OVER THE BORDER OF IA/MN AS SEEN IN PREVIOUS DAYS ACROSS NRN MN/WI. SHORTWAVE ENERGY ALSO EJECTING NORTHEAST FROM CO TO ASSIST CYCLOGENESIS AND LOW-LEVEL SOUTHERLY FLOW INTO THE BOUNDARY TONIGHT. THERE SHOULD BE A STRONGLY CONVERGENT LOW-LEVEL FLOW AREA IN PLACE OVER IA/MN BORDER BY TONIGHT WITH HUGE CAPE TO THE SOUTH. THUS...WILL GO LIKELY POPS IN THIS AREA. SPC KEYING ON THIS WITH SLIGHT RISK AS WELL. DAY SHIFT WILL NEED TO ASSESS FLASH FLOOD WATCH POTENTIAL...I WOULD STILL LIKE TO SEE THE DETAILS COME TOGETHER TODAY A BIT BEFORE ISSUING. WILL ISSUE ESF AGAIN. 06Z ETA RUN AGREES AGAIN ON THIS SOLUTION...HOWEVER TOTALLY LOST CURRENT CONVECTION. NOT SURE ON THIS IMPACT. AREA WILL LIKELY SEE ANOTHER WARM DAY ALTHOUGH SLIGHTLY COOLER ACROSS SWRN WI AND NERN IA WITH MORNING SHOWERS/DEBRIS. CAP NOT AS PURE ACROSS WI/MN. RIDGE BUILDS IN FROM THE NORTH MONDAY SO HIGHEST CHANCE OF RAIN WILL BE ACROSS NERN IA/SWRN WI MONDAY THEN EXITING BY AFTERNOON. OVERALL COOLER NORTHEAST FLOW FOR MONDAY AREA WIDE. TUESDAY LOOKS DRY BUT DO NOT HAVE TIME TO ASSESS OR CHANGE EXTENDED THIS PACKAGE. COORD WITH KDVN...THANKS. .LSE...NONE. DB
In the hours before
Special weather statement, Jul 9, 12:03 AM CDT, 3 hours 47 minutes before
WIZ032>034-041>044-053-055-090530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1203 AM CDT SUN JUL 9 2000 THE SEVERE THUNDERSTORM WATCH POSTED FOR PORTIONS OF WESTERN...AND SOUTHWEST WISCONSIN HAS BEEN ALLOWED TO EXPIRE. THE THREAT OF SEVERE WEATHER HAS DIMINISHED OVER THE AREA. THEREFORE...THE STORM PREDICTION CENTER HAS ALLOWED THE SEVERE THUNDERSTORM WATCH TO EXPIRE. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVERNIGHT...BUT THEY ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. THE WATCH HAS BEEN CANCELLED IN THE FOLLOWING COUNTIES: ADAMS BUFFALO JACKSON JUNEAU LA CROSSE MONROE RICHLAND TREMPEALEAU VERNON SAW
Local storm report, Jul 9, 2:23 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
223 AM CDT SUN JUL 9 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
!0216 AM ELEVA WI 0.88 INCH HAIL
07/09/00 TREMPEALEAU REPORTED BY SHERIFF'S OFFICE
NELSONThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:44 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 76 min |
| Jul 8, 9:58 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 77 min |
| Jul 9, 2:20 AM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 55 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.